Alert archive / South Dakota / Wind Advisories in 2021
Wind Advisory 30, NWS Rapid City, SD
NWS Rapid City, SD issued this wind advisory at Dec 13, 2021, 12:35 PM MST for Meade County, South Dakota. It took effect at Dec 13, 2021, 11:00 PM MST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2021, 12:35 PM MST (19:35 UTC)
- In effect from
- Dec 13, 2021, 11:00 PM MST
- Expired
- Dec 14, 2021, 1:34 PM MST
- In force
- 15 hr
- Issued by
- NWS Rapid City, SD
County Meade County, SD
The radar
The Rapid City radar (KUDX), 50 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 7.6 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2828 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
484 WWUS73 KUNR 131935 NPWUNR URGENT - WEATHER MESSAGE National Weather Service Rapid City SD 1235 PM MST Mon Dec 13 2021 SDZ024-025-028-WYZ057-141045- /O.NEW.KUNR.HW.W.0014.211214T0600Z-211214T2100Z/ Northern Black Hills-Northern Foot Hills-Central Black Hills- Wyoming Black Hills- Including the cities of Lead, Deadwood, Brownsville, Cheyenne Crossing, Galena, Nemo, Spearfish, Whitewood, Hill City, Mt Rushmore, Deerfield, Hisega, Mystic, Pactola Reservoir, Rochford, Rockerville, Sundance, Aladdin, Beulah, and Four Corners 1235 PM MST Mon Dec 13 2021 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 2 PM MST TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...In Wyoming, the Wyoming Black Hills. In South Dakota, the Northern Black Hills, the Northern Foot Hills and the Central Black Hills. * WHEN...From 11 PM this evening to 2 PM MST Tuesday. * IMPACTS...The high winds may blow down large trees and damage roofs, small outbuildings, and signs. Power outages are possible. Travel could be difficult, especially for high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons outdoors should watch for flying or falling objects that may injure you. If you are driving, be prepared for sudden wind gusts that can cause you to lose control of your vehicle, especially on open stretches, or as you approach the crest of hills. Also be alert for debris or dust blowing across the road. && $$ SDZ072-141045- /O.NEW.KUNR.WI.Y.0030.211214T0600Z-211214T2100Z/ Sturgis/Piedmont Foot Hills- Including the cities of Sturgis, Piedmont, and Summerset 1235 PM MST Mon Dec 13 2021 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 2 PM MST TUESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...The Sturgis/Piedmont Foot Hills. * WHEN...From 11 PM this evening to 2 PM MST Tuesday. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
814 WWUS73 KUNR 140348 NPWUNR URGENT - WEATHER MESSAGE National Weather Service Rapid City SD 848 PM MST Mon Dec 13 2021 WYZ055-141900- /O.EXB.KUNR.HW.W.0014.211214T0348Z-211215T0000Z/ Southern Campbell- Including the city of Wright 848 PM MST Mon Dec 13 2021 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST TUESDAY... * WHAT...Southwest winds 25 to 40 mph with gusts up to 65 mph. * WHERE...Southern Campbell County. * WHEN...Until 5 PM MST Tuesday. * IMPACTS...The high winds may damage roofs, small outbuildings, and signs. Power outages are possible. Travel could be difficult, especially for high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons outdoors should watch for flying or falling objects that may injure you. If you are driving, be prepared for sudden wind gusts that can cause you to lose control of your vehicle, especially on open stretches, or as you approach the crest of hills. Also be alert for debris or dust blowing across the road. && $$ SDZ024-025-028-WYZ057-141900- /O.CON.KUNR.HW.W.0014.211214T0600Z-211214T2100Z/ Northern Black Hills-Northern Foot Hills-Central Black Hills- Wyoming Black Hills- Including the cities of Lead, Deadwood, Brownsville, Cheyenne Crossing, Galena, Nemo, Spearfish, Whitewood, Hill City, Mt Rushmore, Deerfield, Hisega, Mystic, Pactola Reservoir, Rochford, Rockerville, Sundance, Aladdin, Beulah, and Four Corners 848 PM MST Mon Dec 13 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 70 mph expected. * WHERE...In South Dakota, the Northern Foot Hills, the Northern Black Hills and the Central Black Hills. In Wyoming, the Wyoming Black Hills. * WHEN...Until 2 PM MST Tuesday. * IMPACTS...The high winds may blow down large trees and damage roofs, small outbuildings, and signs. Power outages are possible. Travel could be difficult, especially for high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons outdoors should watch for flying or falling objects that may injure you. If you are driving, be prepared for sudden wind gusts that can cause you to lose control of your vehicle, especially on open stretches, or as you approach the crest of hills. Also be alert for debris or dust blowing across the road. && $$ SDZ072-141900- /O.CON.KUNR.WI.Y.0030.211214T0600Z-211214T2100Z/ Sturgis/Piedmont Foot Hills- Including the cities of Sturgis, Piedmont, and Summerset 848 PM MST Mon Dec 13 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST TUESDAY... * WHAT...South winds 15 to 25 mph with isolated gusts up to 50 mph possible. * WHERE...The Sturgis/Piedmont Foot Hills. * WHEN...Until 2 PM MST Tuesday. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
559 WWUS73 KUNR 140933 NPWUNR URGENT - WEATHER MESSAGE National Weather Service Rapid City SD 233 AM MST Tue Dec 14 2021 SDZ072-150045- /O.NEW.KUNR.HW.W.0015.211215T1600Z-211216T0300Z/ /O.CON.KUNR.WI.Y.0030.000000T0000Z-211214T2100Z/ Sturgis/Piedmont Foot Hills- Including the cities of Sturgis, Piedmont, and Summerset 233 AM MST Tue Dec 14 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 8 PM MST WEDNESDAY... * WHAT...For the Wind Advisory today, south winds 10 to 20 mph, occasional gusts to 45 mph are possible. For the High Wind Warning on Wednesday, northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...The Sturgis/Piedmont Foot Hills. * WHEN...For the Wind Advisory, until 2 PM MST this afternoon. For the High Wind Warning, from 9 AM to 8 PM MST Wednesday. * IMPACTS...The high winds may blow down large trees and damage roofs, small outbuildings, and signs. Power outages are possible. Travel could be difficult, especially for high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. * ADDITIONAL DETAILS...Snow showers are expected Wednesday. These snow showers combined with the high winds will result in areas of low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons outdoors should watch for flying or falling objects that may injure you. If you are driving, be prepared for sudden wind gusts that can cause you to lose control of your vehicle, especially on open stretches, or as you approach the crest of hills. Also be alert for debris or dust blowing across the road. && $$ SDZ001-002-012>014-026-030>032-073-150045- /O.NEW.KUNR.HW.W.0015.211215T1600Z-211216T0300Z/ Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach-Rapid City- Custer Co Plains-Pennington Co Plains-Haakon- Southern Meade Co Plains- Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, Faith, Dupree, Rapid City, Folsom, Box Elder, Caputa, Wall, Philip, Ellsworth AFB, and Union Center 233 AM MST Tue Dec 14 2021 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 8 PM MST WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...Portions of northwestern and southwestern South Dakota. This includes the Tribal Lands of the Cheyenne River Reservation. * WHEN...From 9 AM to 8 PM MST Wednesday. * IMPACTS...The high winds may blow down large trees and damage roofs, small outbuildings, and signs. Power outages are possible. Travel could be difficult, especially for high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. * ADDITIONAL DETAILS...Snow showers are expected Wednesday. These snow showers combined with the high winds will result in areas of low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons outdoors should watch for flying or falling objects that may injure you. If you are driving, be prepared for sudden wind gusts that can cause you to lose control of your vehicle, especially on open stretches, or as you approach the crest of hills. Also be alert for debris or dust blowing across the road. && $$ SDZ042>044-046-047-049-150045- /O.NEW.KUNR.HW.W.0015.211215T1900Z-211216T0500Z/ Oglala Lakota-Jackson-Bennett-Mellette-Todd-Tripp- Including the cities of Pine Ridge, Oglala, Kyle, Kadoka, Martin, White River, Mission, and Winner 233 AM MST Tue Dec 14 2021 /333 AM CST Tue Dec 14 2021/ ...HIGH WIND WARNING IN EFFECT FROM NOON MST /1 PM CST/ TO 10 PM MST /11 PM CST/ WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Portions of south central and southwestern South Dakota. This includes the Tribal Lands of the Pine Ridge Reservation and the Rosebud Reservation. * WHEN...From noon MST /1 PM CST/ to 10 PM MST /11 PM CST/ Wednesday. * IMPACTS...The high winds may blow down large trees and damage roofs, small outbuildings, and signs. Power outages are possible. Travel could be difficult, especially for high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. * ADDITIONAL DETAILS...Snow showers are expected Wednesday. These snow showers combined with the high winds will result in areas of low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons outdoors should watch for flying or falling objects that may injure you. If you are driving, be prepared for sudden wind gusts that can cause you to lose control of your vehicle, especially on open stretches, or as you approach the crest of hills. Also be alert for debris or dust blowing across the road. && $$ SDZ024-025-028-WYZ057-142100- /O.CON.KUNR.HW.W.0014.000000T0000Z-211214T2100Z/ Northern Black Hills-Northern Foot Hills-Central Black Hills- Wyoming Black Hills- Including the cities of Lead, Deadwood, Brownsville, Cheyenne Crossing, Galena, Nemo, Spearfish, Whitewood, Hill City, Mt Rushmore, Deerfield, Hisega, Mystic, Pactola Reservoir, Rochford, Rockerville, Sundance, Aladdin, Beulah, and Four Corners 233 AM MST Tue Dec 14 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts up to 65 mph. * WHERE...In South Dakota, the Northern Foot Hills, the Northern Black Hills and the Central Black Hills. In Wyoming, the Wyoming Black Hills. * WHEN...Until 2 PM MST this afternoon. * IMPACTS...The high winds may blow down large trees and damage roofs, small outbuildings, and signs. Power outages are possible. Travel could be difficult, especially for high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons outdoors should watch for flying or falling objects that may injure you. If you are driving, be prepared for sudden wind gusts that can cause you to lose control of your vehicle, especially on open stretches, or as you approach the crest of hills. Also be alert for debris or dust blowing across the road. && $$ WYZ055-150000- /O.CON.KUNR.HW.W.0014.000000T0000Z-211215T0000Z/ Southern Campbell- Including the city of Wright 233 AM MST Tue Dec 14 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Southern Campbell County. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...The high winds may blow down large trees and damage roofs, small outbuildings, and signs. Power outages are possible. Travel could be difficult, especially for high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons outdoors should watch for flying or falling objects that may injure you. If you are driving, be prepared for sudden wind gusts that can cause you to lose control of your vehicle, especially on open stretches, or as you approach the crest of hills. Also be alert for debris or dust blowing across the road. && $$
144 WWUS73 KUNR 142034 NPWUNR URGENT - WEATHER MESSAGE National Weather Service Rapid City SD 134 PM MST Tue Dec 14 2021 SDZ024-025-028-WYZ057-142145- /O.CAN.KUNR.HW.W.0014.000000T0000Z-211214T2100Z/ Northern Black Hills-Northern Foot Hills-Central Black Hills- Wyoming Black Hills- Including the cities of Lead, Deadwood, Brownsville, Cheyenne Crossing, Galena, Nemo, Spearfish, Whitewood, Hill City, Mt Rushmore, Deerfield, Hisega, Mystic, Pactola Reservoir, Rochford, Rockerville, Sundance, Aladdin, Beulah, and Four Corners 134 PM MST Tue Dec 14 2021 ...HIGH WIND WARNING IS CANCELLED... Though an occasional wind gust of up to 50 mph is possible through the remainder of the afternoon, gusts should generally diminish this afternoon into this evening. As a result, the warning has been cancelled. $$ WYZ055-142145- /O.CAN.KUNR.HW.W.0014.000000T0000Z-211215T0000Z/ Southern Campbell- Including the city of Wright 134 PM MST Tue Dec 14 2021 ...HIGH WIND WARNING IS CANCELLED... Though an occasional wind gust of up to 50 mph is possible through the remainder of the afternoon, gusts should generally diminish this afternoon into this evening. As a result, the warning has been cancelled. $$ SDZ072-151145- /O.CAN.KUNR.WI.Y.0030.000000T0000Z-211214T2100Z/ /O.CON.KUNR.HW.W.0015.211215T1600Z-211216T0300Z/ Sturgis/Piedmont Foot Hills- Including the cities of Sturgis, Piedmont, and Summerset 134 PM MST Tue Dec 14 2021 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM MST WEDNESDAY... ...WIND ADVISORY IS CANCELLED... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...The Sturgis/Piedmont Foot Hills. * WHEN...From 9 AM to 8 PM MST Wednesday. * IMPACTS...The high winds may blow down large trees and damage roofs, small outbuildings, and signs. Power outages are possible. Travel could be difficult, especially for high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons outdoors should watch for flying or falling objects that may injure you. If you are driving, be prepared for sudden wind gusts that can cause you to lose control of your vehicle, especially on open stretches, or as you approach the crest of hills. Also be alert for debris or dust blowing across the road. && $$ SDZ041-151145- /O.EXB.KUNR.HW.W.0015.211215T1800Z-211216T0300Z/ Fall River- Including the cities of Ardmore and Oelrichs 134 PM MST Tue Dec 14 2021 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...The Fall River County Plains. * WHEN...From 11 AM to 8 PM MST Wednesday. * IMPACTS...The high winds may blow down large trees and damage roofs, small outbuildings, and signs. Power outages are possible. Travel could be difficult, especially for high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons outdoors should watch for flying or falling objects that may injure you. If you are driving, be prepared for sudden wind gusts that can cause you to lose control of your vehicle, especially on open stretches, or as you approach the crest of hills. Also be alert for debris or dust blowing across the road. && $$ SDZ042>044-151145- /O.EXT.KUNR.HW.W.0015.211215T1800Z-211216T0300Z/ Oglala Lakota-Jackson-Bennett- Including the cities of Pine Ridge, Oglala, Kyle, Kadoka, and Martin 134 PM MST Tue Dec 14 2021 ...HIGH WIND WARNING NOW IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Bennett County, Jackson County and Oglala Lakota County. This includes the Tribal Lands of the Pine Ridge Reservation. * WHEN...From 11 AM to 8 PM MST Wednesday. * IMPACTS...The high winds may blow down large trees and damage roofs, small outbuildings, and signs. Power outages are possible. Travel could be difficult, especially for high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons outdoors should watch for flying or falling objects that may injure you. If you are driving, be prepared for sudden wind gusts that can cause you to lose control of your vehicle, especially on open stretches, or as you approach the crest of hills. Also be alert for debris or dust blowing across the road. && $$ SDZ046-047-049-151145- /O.EXT.KUNR.HW.W.0015.211215T1800Z-211216T0500Z/ Mellette-Todd-Tripp- Including the cities of White River, Mission, and Winner 234 PM CST Tue Dec 14 2021 ...HIGH WIND WARNING NOW IN EFFECT FROM NOON TO 11 PM CST WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Todd County, Mellette County and Tripp County. This includes the Tribal Lands of the Rosebud Reservation. * WHEN...From noon to 11 PM CST Wednesday. * IMPACTS...The high winds may blow down large trees and damage roofs, small outbuildings, and signs. Power outages are possible. Travel could be difficult, especially for high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons outdoors should watch for flying or falling objects that may injure you. If you are driving, be prepared for sudden wind gusts that can cause you to lose control of your vehicle, especially on open stretches, or as you approach the crest of hills. Also be alert for debris or dust blowing across the road. && $$ SDZ001-002-012>014-026-030>032-073-151145- /O.CON.KUNR.HW.W.0015.211215T1600Z-211216T0300Z/ Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach-Rapid City- Custer Co Plains-Pennington Co Plains-Haakon- Southern Meade Co Plains- Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, Faith, Dupree, Rapid City, Folsom, Box Elder, Caputa, Wall, Philip, Ellsworth AFB, and Union Center 134 PM MST Tue Dec 14 2021 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM MST WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...Portions of northwestern and southwestern South Dakota. This includes the Tribal Lands of the Cheyenne River Reservation. * WHEN...From 9 AM to 8 PM MST Wednesday. * IMPACTS...The high winds may blow down large trees and damage roofs, small outbuildings, and signs. Power outages are possible. Travel could be difficult, especially for high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. * ADDITIONAL DETAILS...Highest winds will likely occur along the Interstate 90 corridor east of Rapid City across the Pennington County plains, where some gusts to around 70 mph will be possible from late morning through the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons outdoors should watch for flying or falling objects that may injure you. If you are driving, be prepared for sudden wind gusts that can cause you to lose control of your vehicle, especially on open stretches, or as you approach the crest of hills. Also be alert for debris or dust blowing across the road. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Dec 13, 10:17 AM MST, 2 hours 18 minutes earlier.
Area forecast discussion, Dec 13, 10:17 AM MST, 2 hours 18 minutes before
Area Forecast Discussion For Western SD and Northeastern WY National Weather Service Rapid City SD 1017 AM MST Mon Dec 13 2021 .DISCUSSION...(Today Through Sunday) Issued at 202 AM MST Mon Dec 13 2021 Upper level analysis shows southwest flow aloft with a belt of stronger westerlies residing along and north of the forecast area. Water vapor imagery depicts weak, embedded shortwaves that will push through the region over the next 24-36 hours, although no precipitation is expected. At the surface, a pressure trough resides over NE WY and surface winds are gusty again this morning. Slightly warmer weather is expected today under dry, southwesterly flow with weak warm air advection. Winds will pick up across portions of the Black Hills early Tuesday morning into the afternoon hours. The surface pressure gradient will tighten and coupled with increasing southwesterly winds in the 850-700 mb layer, will result in gusty downslope winds for the Black Hills, strongest in the northern and central BHs. Attention then turns to the upcoming system that will push into the region Wednesday. The upper low continues to churn off the British Columbia coast this morning and is clearly evident on water vapor imagery. As this trough axis/upper low pushes onshore early Tuesday, a split flow regime looks likely with a northern stream trough ejecting through southern Canada and the southern stream trough digging into the southwest US late Tuesday. The strengthening shortwave will eject through the central plains and into the Upper Midwest by Wednesday evening. Surface and low level cyclogenesis will occur immediately south of the forecast area and this low will shift off to the northeast, rapidly deepening across the Upper Midwest. There are some minor timing and location differences with respect to the surface low, with the NAM/GFS a bit further west while the ECMWF pushes the low more quickly to the east. GEFS/EPS guidance show two distinct surface low clusters at 00Z Thursday: 1) centered over SE SD and 2), west-central MN. Regardless of the ultimate placement of the low, do expect light rain/snow across much of the forecast area. Ensemble/NBM probabilities hint at many areas receiving at least 0.1" of liquid, although probabilities decrease to near zero for >.25" and >.5". Outside of the precipitation potential, the primary weather concern Wednesday will be strong northwest winds. Strong winds at 850 mb (40-55 knots), along with strong cold air advection and a well-mixed BL (beneath 800 mb) will support the potential for warning criteria gusts (>58 mph), particularly across the Meade and Pennington County plains and portions of south-central SD Wednesday afternoon and evening. Have opted to hold off on wind headlines for now, especially given the remaining uncertainty on the low track and precipitation potential. Will wait for more data to help determine which headlines are more appropriate: wind headlines vs. winter weather headlines (strong winds + snow/blowing and drifting snow). && .AVIATION...(For the 18Z TAFS Through 18Z Tuesday) Issued At 1014 AM MST Mon Dec 13 2021 VFR conditions will continue through the TAF forecast period. Gusty southwest winds will continue over northeast Wyoming through the period. The gusty winds will spread into the Black Hills tonight where some gusts around 45kts are possible, especially in the downslope areas of the northern/eastern foothills. LLWS will also develop on the adjacent plains of the Black Hills, including the KRAP terminal. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...None. WY...None. && DISCUSSION...Eagan AVIATION...Johnson
Hazardous weather outlook, Dec 13, 2:05 AM MST, 10 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Rapid City SD 205 AM MST Mon Dec 13 2021 SDZ001-002-012>014-026-031-032-043-044-046-047-049-073-WYZ071- 141400- Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach-Rapid City- Pennington Co Plains-Haakon-Jackson-Bennett-Mellette-Todd-Tripp- Southern Meade Co Plains-Northeastern Crook- 205 AM MST Mon Dec 13 2021 /305 AM CST Mon Dec 13 2021/ This Hazardous Weather Outlook is for portions of western South Dakota and northeastern Wyoming. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A fast moving cold front will cross the area early Wednesday with a period of rain transitioning to snow. Minor snow accumulations are possible. Strong northwest winds with gust over 50 mph are possible. The combination of wind, snow, and falling temperatures may result in poor road conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ027-029-030-041-042-074-WYZ054>056-058-141400- Southern Foot Hills-Southern Black Hills-Custer Co Plains- Fall River-Oglala Lakota-Hermosa Foot Hills-Northern Campbell- Southern Campbell-Western Crook-Weston- 205 AM MST Mon Dec 13 2021 This Hazardous Weather Outlook is for portions of southwestern South Dakota...the Black Hills of South Dakota...and northeast Wyoming. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A fast moving cold front will cross the area early Wednesday with a period of rain transitioning to snow. Minor snow accumulations are possible. Strong northwest winds with gust over 40 mph are possible. The combination of wind, snow, and falling temperatures may result in poor road conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ024-025-028-072-WYZ057-141400- Northern Black Hills-Northern Foot Hills-Central Black Hills- Sturgis/Piedmont Foot Hills-Wyoming Black Hills- 205 AM MST Mon Dec 13 2021 This Hazardous Weather Outlook is for portions of northwestern South Dakota...the Black Hills of South Dakota...and the Black Hills of Wyoming. .DAY ONE...Today and Tonight Gusty southwest winds will develop in the northern and eastern slopes of the Black Hills tonight with gusts over 40 mph possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A fast moving cold front will cross the area early Wednesday with a period of rain transitioning to snow. Minor snow accumulations are possible. Strong northwest winds with gust over 40 mph are possible. The combination of wind, snow, and falling temperatures may result in poor road conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 12:35 PM MST | High Wind Warning | UNR | Custer, Lawrence, Meade, Pennington | 25 hr |
Nearby
Wind Advisories in South Dakota, 2021Every wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.